I had my thyroid removed in 2001 because of nodules on both sides. Since December 2009, I've been experiencing dizziness, motion sickness, etc. It's hard to drive or even go on the computer. My TSH was 2.02 in December 2009, but A.M. cortisol was 24. Endo didn't address adrenals and said she wanted to see me again in July 2010.
Could my adrenals be causing dizziness? I've also had muscular weakness, extreme fatigue and anxiety and shakiness. I told Endo all this, but she just said my TSH was normal.
What tests should I ask for to see what's really going on?
A month ago, I started on Paxil because of the anxiety, panic attacks. I've been only taking a half a pill daily. I just started taking a whole pill a few days ago (10 mg.) The pill doesn't seem to be doing anything but contributing to my fatigue. It does help me sleep. The doctor's nurse called me this morning and said they want to take me off paxil because it's similar to zoloft (I had tried to take zoloft many years ago and it gave me the shakes after 4 days and I had to go to ER). Now they want to put me on Effexor.
I'm afraid of Effexor because I've heard bad things about it. My youngest daughter was on it. I would really appreciate your opinion on my dizziness, adrenal cortisol, and taking an SSRI for anxiety, panic attacks.
A TSH of over two is high and you are most likely very hypo. Your high cortisol levels are probably from your hypothyroidism and your adrenals are pumping out too much cortisol to try to compensate for your low thyroid hormone levels. Low thyroid and high cortisol can account for all your symptoms and you need to treat the causes instead of going on antidepressants (which every doctor will try to push on us). What are you currently taking for thyroid hormone replacement? Have you had your free T3, free T4 tested?
I had bloodwork done today on Thyroid and cortisol (AM). Will get results in a few days. I'm currently taking 88 mcg. levothyroxine. In November 2009, they increased dosage to 100 mcg., but after a week, I got severe dizziness and had to stop. The reason they increased dosage was that at that time, I had a TSH of 6.97.
Thank you for your reply. Please give me any suggestions you have. I really feel horrible with dizziness, muscle weakness, fatigue, and anxiety.
I would get yourself a saliva cortisol test (you can order one online) to get a better read on your adrenal status. Diurnal saliva testing is far more sensitive than a one-time serum cortisol. Also get your ferritin, vitamin D and B12 levels and if you haven't been getting your free T3 and free T4 levels done with your thyroid labs make sure they are included. Just having TSH in range does not mean you are optimal with your thyroid hormone replacement and your symptoms suggest otherwise. Not everyone does well on Thyroxine meds and need some T3 as well, like desiccated thyroid or cytomel added too their LevoT.
Hope this helps!
I'm confused. If you have high cortisol, do you need meds like hydocortisone or the Bovine dessication glandular meds for Adrenal support? If my adrenals are compensating for low thyroid (TSH 2.02), and I have problems when they increase dosage of levothyroxine. I start getting heart palpitations, anxiety, shakes, etc.
Right now, I have the dizziness, shakes, anxiety, and muscle weakness. The dizziness is horrible. My last adrenal blood test was 24 in the AM. When is the Endo going to start treating it? She said it's borderline.
Just had thyroid bloodwork and another adrenal done two days ago. I'm waiting for results. If they're the same or worse, how should this ENDO be treating the symptoms? What further tests should I be getting?
Durnal saliva cortisol testing is the best way to find out if you have adrenal fatigue. If your levels are high then HC may not be the answer. If they are low, HC can often help. My saliva tests showed high levels in the PM on one test and high in the AM on another but never any very low levels. I tried HC but found it didn't help. I'm now taking Seriphos and magnesium to help regulate my high cortisol levels.
I have been experiencing panic attacks myself lately. I dont feel comforable even driving. I am takng 75 mg synthoid and not sure if this might be a cause. I hate trying to self diagnos but i was told i am on the lowest dosage of synthoid. Maybe i should see about taking the Levoxyl again. I was on that since 2002 and had changed doctors cause the one i went to had retired.